MAUDE Adverse Event Report: ARTHREX, INC. FW,BPB #2 SUTR,BLU W/NDL; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. FW,BPB #2 SUTR,BLU W/NDL; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number FW,BPB #2 SUTR,BLU W/NDL
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an orthopedic procedure a portion of the tip on the ar-7200 fiberwire # 2 braided polyblend suture w/ tapered needle broke off inside the patient (approx.2mm).The facility reported x-ray and c-arm confirmed the foreign subject to be in the patient's knee (not affecting the joint or ligaments).Additional information has been requested.Additional information received on 02/11/2020: the facility reported the procedure taking place was a primary patellar tendon repair.There was not an arthrex sales representative present during the case.The tip of the device broke off during the actual tendon repair.The knee was flushed, and a flat plate x-ray of the knee done and c-arm was used to locate the tip.After determining the location, no further attempt was made to retrieve the broken tip.The facility reported the surgeon does not plan to perform a second surgery.The complaint device (minus the un-retrieved broken tip) will be returning for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip of the needle was found to be broken.A most likely cause for this type of event would be the use of excessive force to pass the needle through thick or hard tissue or hitting bone with the needle.There is a label on the device warning the user against re-sterilizing, reusing, hitting bone or use of excessive force as these may result in needle breakage or patient injury.

Brand Name
FW,BPB #2 SUTR,BLU W/NDL
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9756011
Report Number1220246-2020-01721
Device Sequence Number11460031
Product Code GAT
UDI-Device Identifier00888867041264
UDI-Public00888867041264
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberFW,BPB #2 SUTR,BLU W/NDL
Device Catalogue NumberAR-7200
Device Lot Number21117
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;